Alert archive / Texas / Wind Advisories in 2009
Wind Advisory 1, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Jan 26, 2009, 3:47 AM CST for Kleberg County, Nueces County, San Patricio County, Texas. It took effect at Jan 26, 2009, 10:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2009, 3:47 AM CST (09:47 UTC)
- In effect from
- Jan 26, 2009, 10:00 AM CST
- Expired
- Jan 26, 2009, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Corpus Christi, TX
Counties Kleberg County, TX, Nueces County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 9 km from the middle of the area, began a volume at 09:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.8 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 570 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 371 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KCRP 260947 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 347 AM CST MON JAN 26 2009 TXZ242>244-261800- /O.NEW.KCRP.WI.Y.0001.090126T1600Z-090127T0100Z/ KLEBERG-NUECES-SAN PATRICIO- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI... ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS... SINTON...MATHIS 347 AM CST MON JAN 26 2009 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CST THIS EVENING. SOUTH WINDS OF 25 TO 35 MPH WILL DEVELOP OVER THE ADVISORY AREA LATE THIS MORNING AND WILL CONTINUE THROUGH THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO BE 25 TO 39 MPH OR HAVE GUSTS TO AROUND 40 MPH OR HIGHER. $$ 19
3 follow-up statements
000 WWUS74 KCRP 261640 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1040 AM CST MON JAN 26 2009 TXZ242>244-270045- /O.CON.KCRP.WI.Y.0001.000000T0000Z-090127T0100Z/ KLEBERG-NUECES-SAN PATRICIO- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI... ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS... SINTON...MATHIS 1040 AM CST MON JAN 26 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING. SOUTH WINDS OF 25 TO 35 MPH WILL CONTINUE DEVELOPING OVER THE SOUTHERN COASTAL BEND AREA LATE THIS MORNING AND WILL CONTINUE THROUGH THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO BE 25 TO 39 MPH OR HAVE GUSTS TO AROUND 40 MPH OR HIGHER. $$ JR
000 WWUS74 KCRP 262112 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 312 PM CST MON JAN 26 2009 TXZ242>244-270000- /O.EXT.KCRP.WI.Y.0001.000000T0000Z-090127T0000Z/ KLEBERG-NUECES-SAN PATRICIO- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI... ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS... SINTON...MATHIS 312 PM CST MON JAN 26 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... SOUTH WINDS OF 25 TO 30 MPH WITH GUSTS TO 35 MPH WILL CONTINUE ACROSS THE SOUTHERN COASTAL BEND THROUGH 6 PM...THEN GRADUALLY WEAKEN THROUGH THE REMAINDER OF THE EVENING. MOTORISTS...ESPECIALLY HIGH PROFILE VEHICLES...SHOULD DRIVE WITH CAUTION THROUGH THE REMAINDER OF THE AFTERNOON AND EARLY EVENING. THE STRONG WINDS WILL MAKE DRIVING DIFFICULT AT TIMES. $$ JR
000 WWUS74 KCRP 270003 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 603 PM CST MON JAN 26 2009 TXZ242>244-270115- /O.EXP.KCRP.WI.Y.0001.000000T0000Z-090127T0000Z/ KLEBERG-NUECES-SAN PATRICIO- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI... ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS... SINTON...MATHIS 603 PM CST MON JAN 26 2009 ...WIND ADVISORY HAS EXPIRED... WIND SPEEDS ACROSS THE SOUTHERN COASTAL PLAINS HAVE SUBSIDED TO BELOW WIND ADVISORY CRITERIA. THEREFORE...THE WIND ADVISORY WAS ALLOWED TO EXPIRE. $$ TM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Jan 25, 11:42 PM CST, 4 hours 5 minutes earlier.
Area forecast discussion, Jan 25, 11:42 PM CST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1142 PM CST SUN JAN 25 2009 .DISCUSSION...SEE AVIATION DISCUSSION BELOW. && .AVIATION...THE FRONTAL INVERSION CURRENTLY IN PLACE OVER SOUTH TEXAS WILL GRADUALLY ERODE FROM SOUTH TO NORTH TONIGHT AS A WARM FRONT GRADUALLY LIFTS NORTH OVER THE REGION THROUGH THE EARLY MORNING HOURS. IFR CIGS WILL PREVAIL AREAWIDE WITH THE POTENTIAL FOR MVFR VSBYS DUE TO ADVECTION FOG MAKING IT INTO THE COASTAL TAF SITES. BY 12Z...CIGS SHOULD LOWER TO LIFR AS THE LOW-LEVEL JET STRENGTHENS. CIGS ACROSS SOUTH TEXAS SHOULD IMPROVE TO MVFR BY 16Z...AND VFR BY 19Z AS VERTICAL MIXING IN THE BOUNDARY LAYER COMMENCES AND GUSTY SOUTHEASTERLY WINDS TO 25-30 KNOTS DEVELOP ACROSS THE REGION. && .PREV DISCUSSION... /ISSUED 958 PM CST SUN JAN 25 2009/ DISCUSSION...MODIS SST 1KM COMPOSITE DEPICTS SSTS AROUND 56 DEGREES IN THE BAYS AND AROUND 58 DEGREES ACROSS THE NEARSHORE WATERS. A WARM FRONT LOCATED ALONG THE COAST IS EXPECTED TO MOVE NORTH OVER THE COASTAL BEND AFTER MIDNIGHT INTO EARLY MONDAY MORNING. GIVEN BUOY020 IS REPORTING A 68 DEGREE DEWPOINT IN THE WARM SECTOR OF THE FRONT...THINK THE HIGHER NEAR-SURFACE MOISTURE WILL PASS OVER THE COOLER SHELF WATERS AND GENERATE AREAS OF SEA FOG AFTER MIDNIGHT THROUGH THE MONDAY MORNING HOURS. AS A RESULT...UPDATED THE ZFP TO INTRODUCE AREAS OF SEA FOG FOR THE COASTAL COUNTIES. ALSO UPDATED THE CWF TO ADD MENTION OF SEA FOG AS WELL. THE REMAINING WEATHER ELEMENTS ARE IN GOOD SHAPE. UPDATED PRODUCTS HAVE BEEN SENT. PREV DISCUSSION... /ISSUED 320 PM CST SUN JAN 25 2009/ SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...EXTENSIVE CLOUD COVER HAS HELD TIGHT ACROSS SOUTH TEXAS TODAY...LIMITING THE WARMING ACROSS THE REGION. THERE HAVE BEEN A FEW BREAKS IN THE CLOUD COVER THIS AFTERNOON...BUT EXPECT THE THE CLOUDS TO FILL BACK IN OVERNIGHT AS A STRONG LOW LEVEL JET KICKS IN. GUIDANCE IS SHOWING FOG DEVELOPMENT TONIGHT AREAWIDE. ONLY CAVEAT TO THIS WILL BE HOW EXTENSIVE THE LOW STRATUS TURNS OUT TO BE. WITH THE HIGH UNCERTAINTY IN THIS SITUATION...DECIDED TO ONLY INTRODUCE PATCHY FOG INTO THE FORECAST. WITH OVERCAST CONDITIONS EXPECTED AGAIN TOMORROW AND A WARM AIR ADVECTION PATTERN SETTING UP...HAVE INTRODUCED ISOLATED SPRINKLES INTO THE FORECAST. DO NOT EXPECT MUCH IN THE WAY OF ACCUMULATIONS THOUGH. A DEVELOPING SURFACE LOW PRESSURE SYSTEM TO OUR NORTHWEST WILL RESULT IN A MODERATE TO STRONG SOUTHERLY FLOW ON MONDAY. WINDS WILL POSSIBLY INCREASE TO NEAR WIND ADVISORY CRITERIA TOMORROW. HIGH TEMPS ON MONDAY WILL BE CONSIDERABLY WARMER THAN TODAY DUE TO THE INCREASED SOUTHERLY FLOW...WITH TEMPS RISING INTO THE UPPER 70S TO POSSIBLY LOW 80S. THERE WILL ALSO BE A WARMING TREND THROUGH THE PERIOD WITH RESPECT TO OVERNIGHT LOWS...WITH 50S EXPECTED TONIGHT AND 60S EXPECTED MONDAY NIGHT. MARINE...WINDS/SEAS WILL INCREASE THROUGH THE PERIOD AS A LOW PRESSURE SYSTEM DEEPENS OVER THE SOUTHERN PLAINS. CONDITIONS MAY APPROACH SCA CRITERIA BY MONDAY AFTERNOON/EVENING. LONG TERM (TUESDAY THROUGH SUNDAY)...MORE BIG MODEL SWINGS AND CHANGES IN THE FORECAST THIS RUN AS THE NAM IS NOW GOING OUT FAR ENOUGH TO PROVIDE SOME GUIDANCE DURING THE MID WEEK PERIOD. BIGGEST CHANGE DEALS W/ COLD FRONT WHICH IS MOVED ALL THE WAY BACK TO TUESDAY NIGHT NOW. ECMWF/GFS AND NAM IS DECENT AGREEMENT WRT THE TIMING OF THIS FROPA (TUE NIGHT) BUT THE NAM12 HAS COME IN MUCH COLDER THAN GFS AND ECMWF. LOOKING AT THE SOURCE REGION OF THE COLD AIR...YOU SEE TEMPS IN THE SINGLE DIGITS ACROSS THE MUCH OF THE PLAINS AND EVEN BELOW 0 DEG F IN THE FAR NRN PLAINS AND THATS THE MID AFTN TEMPS A NICE SNOW PACK WILL LIKELY HELP TO SLOW ANY MODIFICATION AS WELL. THIS IS TRULY AN ARCTIC AIRMASS AND GIVEN THIS AM LEANING STRONGLY TOWARD THE COLD NAM FORECAST AS THE DENSITY ALONE SHOULD HELP PUSH THE COLDER AIR SOUTH DESPITE LACK OF A STRONGLY AMPLIFIED PATTERN. DID NOT TOTALLY BITE OFF ON THE NAM...BUT HAVE COOLED HIGHS WED INTO THE 40S MOST AREAS W/ A SLIGHT CHC OF LIGHT OVERRUNNING RAIN. THINGS RECOVER SLIGHTLY THU...ALTHOUGH MAY BE SLOWING TO MUCH RECOVERY ATTM...THEN THE UPR PATTERN AMPLIFIES AND A DEVELOPING TROUGH ACROSS THE MID SECTION OF THE COUNTRY HELPS BRING A STRONG BUT SLIGHTLY MORE PACIFIC ORIGIN FRONT INTO THE AREA THU NIGHT W/ STRONG REINFORCING HIGH PRESSURE. THIS SHOULD PUSH ANY LIGHT PRECIP AND CLOUDS OUT OF THE REGION LEADING TO COLD OVERNIGHT LOWS BUT LARGER DIURNAL RANGES W/ BIGGER TEMP RECOVERIES IN THE AFTN PERIODS. SOUTHERLY FLOW WILL RETURN OVER THE WEEKEND...LEADING TO TEMPS WARMING CLOSER TO NORMAL VALUES. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 59 77 64 81 42 / 10 10 10 10 20 VICTORIA 54 73 61 77 35 / 10 10 10 10 20 LAREDO 59 79 62 83 46 / 10 10 10 10 20 ALICE 58 78 63 83 42 / 10 10 10 10 20 ROCKPORT 59 72 65 76 42 / 10 10 10 10 20 COTULLA 55 74 62 79 43 / 10 10 10 10 20 KINGSVILLE 58 79 64 84 43 / 10 10 10 10 20 NAVY CORPUS 60 76 66 75 42 / 10 10 10 10 20 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && TM/95...AVIATION
Hazardous weather outlook, Jan 25, 5:42 AM CST, 22 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 542 AM CST SUN JAN 25 2009 GMZ230-235-250-255-270-275-TXZ229>234-239>247-261145- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 542 AM CST SUN JAN 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED FROM THURSDAY NIGHT THROUGH FRIDAY NIGHT AS STRONG HIGH PRESSURE MOVES SOUTHWARD BEHIND A STRONG COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 19/80
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 9:47 AM CST | Small Craft Advisory | CRP | 8 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.